Alert archive / Arkansas / Wind Advisories in 2024

Wind Advisory 6, NWS Memphis, TN

April 2, 20244 counties in Arkansas; Dyer County, Lake County, Obion County, Tennessee; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Apr 2, 2024, 3:38 PM CDT for 4 counties in Arkansas; Dyer County, Lake County, Obion County, Tennessee; Dunklin County, Pemiscot County, Missouri. It took effect at Apr 2, 2024, 4:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2024, 3:38 PM CDT (20:38 UTC)
In effect from
Apr 2, 2024, 4:00 PM CDT
Expired
Apr 3, 2024, 12:00 AM CDT
In force
8 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Obion County, TN

The radar

The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

106 
WWUS74 KMEG 022038
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
338 PM CDT Tue Apr 2 2024

ARZ009-018-026-028-MOZ113-115-TNZ001-002-019-030100-
/O.NEW.KMEG.WI.Y.0006.240402T2100Z-240403T0100Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake-Obion-
Dyer-
Including the cities of Paragould, Corning, Caruthersville,
Dyersburg, Blytheville, Kennett, Jonesboro, Tiptonville, Piggott,
and Union City
338 PM CDT Tue Apr 2 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 35 mph expected.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, Pemiscot, 
  Lake, Obion, and Dyer.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PWB
2 follow-up statements
303 
WWUS74 KMEG 030033
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
733 PM CDT Tue Apr 2 2024

ARZ009-018-026-028-MOZ113-115-TNZ001-002-019-030500-
/O.EXT.KMEG.WI.Y.0006.000000T0000Z-240403T0500Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake-Obion-
Dyer-
Including the cities of Jonesboro, Tiptonville, Corning,
Blytheville, Union City, Piggott, Paragould, Dyersburg,
Caruthersville, and Kennett
733 PM CDT Tue Apr 2 2024

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, Pemiscot, 
  Lake, Obion, and Dyer.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Sirmon
332 
WWUS74 KMEG 030448
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1148 PM CDT Tue Apr 2 2024

ARZ009-018-026-028-MOZ113-115-TNZ001-002-019-030600-
/O.EXP.KMEG.WI.Y.0006.000000T0000Z-240403T0500Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake-Obion-
Dyer-
Including the cities of Jonesboro, Tiptonville, Corning,
Blytheville, Union City, Piggott, Paragould, Dyersburg,
Caruthersville, and Kennett
1148 PM CDT Tue Apr 2 2024

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT...

The threat has ended.

$$

Sirmon

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:19 PM CDT, 19 minutes earlier.

Area forecast discussion, Apr 2, 3:19 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
319 PM CDT Tue Apr 2 2024

...New SYNOPSIS, DISCUSSION...

.SYNOPSIS...
Issued at 319 PM CDT Tue Apr 2 2024

Much cooler weather will prevail across the Midsouth through
Saturday, following the passage of a Pacific cold front Tuesday
afternoon and evening. A deep upper level low pressure system
over the Ohio Valley may bring scattered showers to West Tennessee
on Wednesday.

Areas of frost are forecast Friday and Saturday mornings, as dry
surface high pressure settles in.

&&

.DISCUSSION...
(This evening through next Monday)
Issued at 319 PM CDT Tue Apr 2 2024

Primary convective corridor has set up from west central to
northeast MS at mid-afternoon. KGWX VWP shows 0-3km SRH around 275
m2/s2, and 0-6km bulk shear of 60kt. Mixed-layer CAPE around
1500 J/kg prevailed over north MS and west TN. Directional shear
near the MS River had weakened considerably, with KNQA VWP
showing a nearly unidirectional vertical shear profile.

Through late afternoon, expect midlevel height falls and surface
frontal forcing to result in a narrow convective line east of
Memphis, while more discrete storms will be possible over the
less-veered surface flow in north central and northeast MS.
Eventually, surface winds will veer to the southwest over
these areas, limiting the tornado threat toward early evening.

From mid-evening through the overnight, breezy and dry northwest
winds will prevail areawide. A few light rain showers will be
possible north and east of Memphis on Wednesday, around the
southwest periphery of an impressively deep 5180 dam 500mb low
centered near Chicago. This upper low will lift to the Northeast
by Thursday evening, resulting in clear skies over the Midsouth.
Surface high pressure will settle in from northwest, with patchy
frost possible by daybreak Friday. Frost chances increase Friday
night/Saturday morning, as the surface pressure ridge settles
directly over the forecast area. Frost/freeze headlines will
likely be issued as the event gets closer.

Despite the mid/late week upper pattern resembling an omega
block, the western leg of this block will be displaced east by
upstream energy over the eastern Pacific. Medium range model
consensus lifts a western U.S. upper low in to the central plains
by Saturday evening, with diffluent downstream flow over the lower
and middle MS River Valley. A progress Pacific surface cold front
will likely sweep through the Midsouth on Sunday, preceded by a
narrow corridor of 50-60F surface dewpoints. Shortwave ridging in
the wake of this system _may_ bring clearing skies to the eclipse
totality path over northern AR on Monday, but another upstream low
over the desert southwest promises to bring additional high
clouds soon thereafter. Too soon to make a call.

PWB

&&

.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Tue Apr 2 2024

While we wait for a line of storms to materialize across the
airspace, ceilings are hovering in the 2-4 kft range and varying
between VFR and MVFR. A few showers and isolated thunderstorms are
still lingering around MEM as of 18Z, but it's not looking like
the line will materialize until it is east of the Mississippi
River. Therefore, a brief window of low-confidence VCTS was added
at MEM for the early afternoon. The two sites with higher
confidence in direct TSRA impacts are MKL and especially TUP.
Expect brief reductions in visibility and gusty winds during any
periods of TSRA this afternoon.

After the front clears the area by late this evening, a swath of
post-frontal stratus looks to dive south on the back side of the
upper low. This may create some MVFR ceilings overnight at all
sites, most likely lifting back to VFR by sunrise. As the upper
low continues to churn over the southern Tennessee Valley tomorrow
morning and afternoon, the pressure gradient will remain quite
tight. This will create elevated surface winds from the west,
sustained between 12-18 kts with gusts up to 30 kts after sunrise
tomorrow.

CAD

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...PWB
AVIATION...CAD

In the hours before

Local storm report, Apr 2, 10:09 AM CDT, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1009 AM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     Hail             Finger                  35.36N 88.61W
04/02/2024  E0.75 inch       McNairy            TN   Trained Spotter

&&

MJ
Local storm report, Apr 2, 10:53 AM CDT, 4 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1053 AM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     Hail             2 SE Southaven          34.96N 89.97W
04/02/2024  E1.00 inch       DeSoto             MS   Broadcast Media

            Hail up to the size of quarters south of the
            intersection of Goodman Rd and Swinnea Rd.

&&

MJ
Local storm report, Apr 2, 1:15 PM CDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
115 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     Hail             4 ENE Decaturville      35.60N 88.05W
04/02/2024  M1.00 inch       Decatur            TN   Public

&&

MJ
Local storm report, Apr 2, 3:07 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
307 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     Hail             2 WSW Bartlett          35.20N 89.87W
04/02/2024  E1.00 inch       Shelby             TN   Local Official

            Tree down across road at Sycamore View Rd
            and Main St.

&&

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:01 AM CDTSpecial Weather StatementMEGLee, St. Francis29 min
Apr 2, 7:28 AM CDTSpecial Weather StatementMEGCrittenden, Cross, Lee, St. Francis32 min
Apr 2, 7:29 AM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis46 min
Apr 2, 8:03 AM CDTSpecial Weather StatementMEGMississippi27 min
Apr 2, 8:23 AM CDTSevere Thunderstorm WarningMEGMississippi29 min
Apr 2, 8:05 AM CDTSpecial Weather StatementMEGFayette25 min
Apr 2, 8:12 AM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton36 min
Apr 2, 8:45 AM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Lauderdale31 min
Apr 2, 8:50 AM CDTTornado WarningMEGCrockett, Gibson, Haywood, Lauderdale26 min
Apr 2, 9:05 AM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Haywood, Henderson, Madison40 min
Apr 2, 9:14 AM CDTTornado WarningMEGCarroll, Gibson, Henderson28 min
Apr 2, 9:37 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy, Madison38 min
Apr 2, 6:34 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy41 min

Nearby

Wind Advisories in Arkansas, 2024Wind Advisories in Tennessee, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.